MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKNOWN FLUID MANAGEMENT DEVICE; ARTHROSCOPE

SMITH & NEPHEW, INC. UNKNOWN FLUID MANAGEMENT DEVICE; ARTHROSCOPE
Model Number 7211006
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during surgery, the dyonics 25 pump and/or dyonics 25 tubing ran fluid continuously and did not sense back pressure.It filled the patients quad full of fluid.The surgeon was able to catch the issue and stop the pump.It is unknown if a back-up device was available and if a delay occurred.No patient complications occurred.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).510k no.Updated to unknown.
 
Event or Problem Description
It was reported that during surgery, the 'dyonics 25 pump and/or dyonics 25 tubing' ran fluid continuously and did not sense back pressure.It filled the patient's quadriceps full of fluid.The surgeon was able to catch the issue and stop the pump.It is unknown if a back-up device was available and if a surgical delay took place.No further complications occurred.
 
Additional Manufacturer Narrative
H10, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.Insufficient product identification information was provided and thus a complaint history review could not be conducted.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.Insufficient product identification information was provided and thus a risk management review could not be conducted.A clinical review states that based on insufficient information, a thorough medical assessment could not be performed at this.Should any additional relevant clinical information be provided, this complaint would be re-assessed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
UNKNOWN FLUID MANAGEMENT DEVICE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13689097
Report Number1643264-2022-00076
Device Sequence Number1906261
Product Code HRX
UDI-Device Identifier03596010543592
UDI-Public03596010543592
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number7211006
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer02/16/2022
11/27/2023
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date03/11/2022
11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown